A lamictal rash is a skin rash that can occur with the use of the drug lamictal.
Lamictal is a drug that is used to treat various health problems. It is an anticonvulsant and used to treat seizures in people with epilepsy. It can also be prescribed to treat bipolar disorder and depression, schizoaffective disorder, post-traumatic stress disorder, and various other conditions.
Like all drugs, certain adverse reactions may occur with the use of Lamictal and like most drugs the list of side-effects is usually quite long. This page focuses on the rash that can occur on the skin of people using this drug.
If people taking the drug lamictal have a skin reaction, the rash is usually mild to moderate in nature and is an all-over body rash. Some reports indicate that a rash typically develops in about ten percent of users of this drug.
In some cases, a serious skin reaction may occur and this would require a visit to the hosptial for proper treatment. A serious rash occurs in less than one percent of lamictal users. If no treatment is pursued for the serious type of skin rash, then the rash can lead to death. This can occur but is generally rare. The serious skin rash occurs more often with children than with adults. It has been stated that if the serious lamictal skin rash occurs, it usually is within a two month time period after starting the drug treatment.
This type of rash is more likely to occur when mixing lamictal with other types of drugs. Check the drug information sheet closely for any negative drug interactions and make sure you inform the physician and pharmacist of other medications you are taking in order to avoid any drug complications. The increase chance of a skin rash is also due to taking higher doses of the drug than what is prescribed, or if the drug dosage is increased quickly, rather than gradually introduced over a specified period of time.
In general, with lamictal, if a rash develops and is accompanied by fever, blisters, itchy hives, and possibly other allergic reaction symptoms such as swollen tongue or lips, then it is wise to seek medical advice immediately for the drug rash. These types of symptoms can be the onset of a serious and life-threatening allergic reaction and so there should be no hesitation in obtaining medical assistance.
If you are looking for other information on different types of skin rashes visit this page.
There are many types of skin rashes that people are affected with. If you have a story about your experience with a skin rash and feel that if would be useful to the individuals visiting this website then please feel free to share it.
Click below to see contributions from other visitors to this page...
Lamictal Drug Itchy Skin Rash
I was diagnosed with Bipolar Type II and they prescribed me a drug known as Lamictal. They told me to look for a Lamictal Rash known as Steven Johnson …
Lamictal Rash on Face
I developed a rash on my face about three weeks after starting Lamictal. At first I thought it was acne, which is rare to get by my mouth, but not knowing …
skin care | diagnose my skin rash | lamictal rash
Visit this: Pictures of Rashes Page